Angiotensin-converting enzyme inhibitor-induced pancreatitis

Clin Cardiol. 1999 Jan;22(1):50-1. doi: 10.1002/clc.4960220117.

Abstract

Approximately 2% of pancreatitis in adults is drug induced. Although some angiotensin-converting enzyme (ACE) inhibitors have been associated with pancreatitis, to the knowledge of the authors this is the first reported case involving benazepril. This case report presents laboratory- and image-proven pancreatitis in a noninsulin dependent 70-year-old man. The patient took benazepril at three different times and experienced the same epigastric symptoms 30 min after each dose. Possible mechanisms are reviewed. Clinicians should strongly consider discontinuing ACE inhibitors, including benazepril, in patients with pancreatitis of no identifiable source.

Publication types

  • Case Reports

MeSH terms

  • Acute Disease
  • Aged
  • Amylases / blood
  • Angiotensin-Converting Enzyme Inhibitors / adverse effects*
  • Benzazepines / adverse effects*
  • Diagnosis, Differential
  • Follow-Up Studies
  • Humans
  • Hypertension / drug therapy
  • Lipase / blood
  • Male
  • Pancreatitis / chemically induced*
  • Pancreatitis / diagnosis
  • Pancreatitis / enzymology

Substances

  • Angiotensin-Converting Enzyme Inhibitors
  • Benzazepines
  • Lipase
  • Amylases
  • benazepril